MAUDE Adverse Event Report: S.B.M. SAS RIGIDLOOP; RIGIDLOOP BTB ADJUSTABLE CORTICAL SYSTEM - XL

S.B.M. SAS RIGIDLOOP; RIGIDLOOP BTB ADJUSTABLE CORTICAL SYSTEM - XL
Catalog Number 232485
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Fnconf-24-0145 incident occured in usa.Event description: "white loop sutures on btb button snapped in half while pulling graft into femoral tunnel".Additional information: was surgery delayed due to the reported event? --> yes, if yes, number of minutes: --> 90 , action taken when event occurred? --> new implant opened, was procedure successfully completed? --> yes, were fragments generated? --> no, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown, device property of -->none, device in possession of -->none.
 
Additional Manufacturer Narrative
13 august 2024 no patient consequence - no signs, symptoms or patient involvement.There was a delay in surgery of 90mn.Additional information requested to complete our investigation.The 2 products are not available for expertise - discarded.Insufficient information / analysis is ongoing.Note: a paper medwatch 3500 form was mailed by the quality manager under reference fnconf-24-0145.The e submitter version cancels and replaces this document.____________________________________________________.
 
Additional Manufacturer Narrative
(b)(6) 2024.No patient consequence - no signs, symptoms or patient involvement.There was a delay in surgery of 90mn.Additional information requested to complete our investigation.The 2 products are not available for expertise - discarded.Insufficient information / analysis is ongoing.Note: a paper medwatch 3500 form was mailed by the quality manager under reference fnconf-24-0145.The esubmitter version cancels and replaces this document.(b)(6) 2025.Additional information: was surgery delayed due to the reported event? yes if yes, number of minutes: 90 action taken when event occurred? new implant opened, was procedure successfully completed? yes were fragments generated? no if yes, were they removed easily without additional intervention? unknown patient status/ outcome / consequences no was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc revision) required: unknown is the patient part of a clinical study: unknown result of expertise / event analysis: batch 240467 complies with production requirements.Result of investigation: the tensile strength of the white braid loops is > 650 n.The tensile strength of a single strand is > 400 n.These force levels cannot be applied manually.The tensile force exerted on the white braid strands when tensioning the rigidloop btb device is < 100 n.The rupture of the white braid loops could therefore only have been caused by interference between the white braid loops and a sharp edge, which caused the white braid fibers to be cut.The absence of the defective device and photographs make it impossible to determine the location of the ruptured areas.The graft is placed in the femur as follows (excerpt from surgical technique 14854-mitek rigidloop btb surgical technique guide r12): use the relay suture to pull the rigidloop¿ btb adjustable cortical system sutures through the femoral socket.Pull the rigidloop¿ btb adjustable cortical system into the joint space.Pull lightly on the blue/white suture to position the button near the entrance of the femoral socket.Use the blue/white suture to pull the button through the socket, and lightly pull other sutures, as needed, to avoid tangles.The white braid strands are therefore not subjected to traction during passage of the device into the femur.The only interference the white braid loops have with a wall that could cause damage to the braid occurs during insertion of the bone rod into the femoral tunnel.At this stage, the braid strands, positioned on either side of the bone rod, come into contact with the cortical edge of the tunnel entrance opening.This edge is hard, sharp, and prominent.If the clearance between the tunnel diameter and the size of the graft bone block is insufficient, then the rigidloop's white braid loops come into conflict with the cortical edge of the tunnel when the device is pulled, potentially causing damage to the fibers if a significant tensile force is applied.The insistence of pulling the device into the tunnel can cause the white braid loops to break.Potential root cause: insufficient functional clearance between tunnel and bone graft: the diameter of the tunnel was not drilled large enough following the calibration of the bone block of the graft.The root cause is not clearly identified (device was scrapped / no photos) - no action implemented.
 
Event or Problem Description
(b)(4).Incident occured in usa.Event description: "white loop sutures on btb button snapped in half while pulling graft into femoral tunnel".Additional information: was surgery delayed due to the reported event? yes, if yes, number of minutes: 90, action taken when event occurred? --> new implant opened, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, device property of: none, device in possession of: none.

Brand Name
RIGIDLOOP
Common Device Name
RIGIDLOOP BTB ADJUSTABLE CORTICAL SYSTEM - XL
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
Manufacturer (Section G)
S.B.M. SAS
zi du monge
lourdes, 65100
FR   65100
Manufacturer Contact
regine estaun
zi du monge
lourdes, 65100
FR   65100
MDR Report Key19982333
Report Number3004549189-2024-00004
Device Sequence Number20868328
Product Code MBI
UDI-Device Identifier03760304680212
UDI-Public03760304680212
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202193
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number232485
Device Lot Number240467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown